Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 17, 2012, 9:50 AM CST for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2012, 9:50 AM CST (15:50 UTC)
- Expired
- Jan 17, 2012, 10:15 AM CST
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 10:07 AM CST | TSTM WND DMG | Cloverport, KY | SEVERAL TREES DOWN NEAR CLOVERPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 687 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS53 KLMK 171550
SVRLMK
INC123-KYC027-091-171615-
/O.NEW.KLMK.SV.W.0006.120117T1550Z-120117T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM CST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
HANCOCK COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1015 AM CST
* AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAWESVILLE TO 13 MILES WEST OF PELLVILLE...MOVING EAST AT 55
MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HAWESVILLE...
CANNELTON AND CHAMBERS...
SKILLMAN AND GOERING...
HOLT AND WEBERSTOWN...
STEPHENSPORT AND CLOVERPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3793 8690 3792 8649 3772 8671 3772 8678
3773 8682 3774 8683 3780 8683 3783 8686
3783 8690 3784 8692 3788 8690 3791 8692
TIME...MOT...LOC 1550Z 264DEG 49KT 3790 8681 3774 8703
WIND...HAIL 60MPH <.50IN
$$
AMS1 follow-up statement
268
WWUS53 KLMK 171614
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 AM CST TUE JAN 17 2012
INC123-KYC027-091-171624-
/O.EXP.KLMK.SV.W.0006.000000T0000Z-120117T1615Z/
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
1014 AM CST TUE JAN 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...WESTERN BRECKINRIDGE
AND SOUTHERN PERRY COUNTIES WILL EXPIRE AT 1015 AM CST...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8690 3792 8649 3772 8671 3772 8678
3773 8682 3774 8683 3780 8683 3783 8686
3783 8690 3784 8692 3788 8690 3791 8692
TIME...MOT...LOC 1614Z 264DEG 49KT 3793 8640 3777 8662
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 9:47 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 17, 9:47 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1047 AM EST TUE JAN 17 2012 ...Mesoscale Update... Fairly intense NE-SW oriented squall line continues to push eastward across the western forecast area this morning. Currently the line extends from Jefferson County Indiana southwestward to near Hancock County Kentucky. This activity is heading east quickly at 45-50 MPH and will be impacting the Louisville metro area in the next 30-45 minutes. The line contains strong to severe thunderstorms with bowing segments and embedded mesovorticies. Mid-level winds of 65-70 knots were still observed on radar data. Combining these with RUC proximity soundings continue to yield very high, yet localized areas of storm-relative helicity. This will result in occasional mesovorticies occurring within the line. Already we've seen our first mesovorticies in Crawford county that prompted the tornado warning for Crawford/Floyd/Harrison County Indiana. With the shear expected to remain in place and instability increasing slightly due to some solar insolation occurring, isolated tornadoes within the line will continue to be a possibility. Elsewhere in the line, a period of torrential rain and wind gusts of 45 to 50 MPH can be expected. Some small hail will also be possible. && .Short Term (Today - Tonight)... Elongated surface low extends from south-central Missouri into central Illinois, with strong SSW low-level flow over the Ohio Valley. The air mass being advected in is unseasonably mild, but so far not exceedingly moist, which has somewhat limited the development of precip south of the Ohio River. Strong low-level jet (60-65 kt at 3000 ft AGL per KLVX 88-D) has not penetrated the boundary layer as well as we expected, with 2000 ft winds holding around 45 kt. Showers that tried to expand south and east into central Kentucky are now largely confined to Indiana, but METARs did show peak winds near 40 mph at SDF and FFT at or just before the onset of precip earlier. Expect more gusty showers, and perhaps a few thunderstorms, through the pre-dawn hours, mainly in Indiana but possibly as far south and east as the Bluegrass Parkway. Not expecting severe wind gusts, but with the screaming low-level jet, any shower or thunderstorm could briefly mix down strong wind gusts in the 40-50 mph range. Still on track for an early afternoon frontal passage, but the precip chances should actually drop off to a low-end likely a few hours before that, as the low-level jet is shunted south and east of the forecast area. Thunder potential will exit with the low-level jet around midday. Temps will remain near current readings, mainly in the mid-50s, through late morning in Indiana, and early/mid-afternoon in Kentucky. Once the front moves through, expect temperatures to rapidly fall through the 40s, and into the 30s by early evening. As usual this begs the question of snow potential with the exiting precip shield. NAM takes the precip out of central Kentucky too quickly to change over, but the GFS is a little slower. Forecast soundings only show a very shallow layer near saturation at -10C, and time-height X-sections actually show downward motion. Therefore, we will be hard pressed to see any changeover except in the I-75 corridor early this evening. Even then it looks more like a mix, if anything, so we will carry a chance of rain or snow showers. Surface temps still above freezing so little or no impact is expected. .Long Term (Wednesday night through Monday)... The early portion of the extended, late Wednesday through Sunday, will feature a fast progressive zonal jet that will basically bisect the CONUS from west to east. Bitterly cold arctic air across Canada will spill south of the Canadian border and bring cold temperatures to the northern states. Unseasonably mild temperatures will stretch across our southern states from New Mexico across the Gulf States through the Carolinas. A baroclinic zone will become established across the Lower Ohio Valley with a sharp contrast in temperatures from north to south, making our temperature forecast Thursday through Saturday tricky. Temperatures will start off cold Wednesday as high pressure builds over the Commonwealth. Under mostly clear to partly cloudy skies, light north winds will diminish during the afternoon before becoming light southerly by Thursday morning. Despite highs only in the upper 30s to around 40, sun and light winds will make Wednesday seem warmer. A potent low pressure system will move across the western Great Lakes early Thursday. Arctic high pressure will quickly build across the Upper Midwest by afternoon. A cold front will move south of the Ohio River late in the day. However, the bulk of the really bitterly cold air will stay to the north, with the Commonwealth receiving just a glancing blow from this shallow arctic airmass. Some light snow showers or flurries may just graze our northern counties across the Bluegrass and southern Indiana Thursday afternoon. Thursday's highs may show a wide range from north to south on Thursday, and possibly Friday's as well, varying from the upper 30s north to near 50 across the south. Both the GFS and latest ECMWF show a weak trough crossing the region early Saturday. Light rain is likely Saturday, with again, cold air likely remaining to the north. Sunday and Monday... Jet stream energy will move east into the central Rockies Sunday and this will lead to a broad ridge developing across the southern states. Light southwest flow will likely lead to several very mild days early next week. Highs Sunday and Monday will rise well into the 50s. The GFS hints at a significant cyclone developing across the southern plains next Monday. This system will bring increasing moisture and potentially two wet days Monday and Tuesday. && .Aviation (12Z TAF Issuance)... Strong SSW flow continues in the low levels, but the LLJ remains weaker than anticipated. VAD Wind Profiles from KLVX and surrounding 88-Ds would indicate 2000 ft winds near 45 kt, with just enough of a directional difference to have a marginal LLWS impact. By mid-morning the low-level jet will be shunted off to our east, and cooling from the top down will start to mix the jet out through the boundary layer. Therefore LLWS will only be included in the initialization. Wind gusts near or above 25 kt will be fairly commonplace. Could see 30-35 kt gusts in or just ahead of any convective elements, but given the difficulty in pinning down location or timing, the TAFs will not be that bullish. Ceilings are VFR with the exception of BWG which has just gone MVFR. Will remain close to that threshold for the next couple of hours. A smattering of quick-moving showers merits initializing with VCSH, with a more organized line working its way in from the west by mid-morning. Not as much lightning as in the convection farther north, so the low probability for thunder will continue to be covered with CB wording. Based on METARs over SW Indiana and western Kentucky, expect ceilings to go MVFR but remain above fuel-alternate threshold. Front goes through SDF and BWG 18-19Z, and LEX by 21Z. Sharply colder air in the lowest 3000 ft will provide a very well-mixed boundary layer, and gusts could easily exceed 30 kt, especially in SDF and LEX. MVFR ceilings will improve to VFR after sunset, and gusty winds should abate. SDF will carry the strongest winds through the night, holding up near or above 15 kt. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........MJ Short Term.......RAS Long Term........JSD Aviation.........RAS
Hazardous weather outlook, Jan 17, 3:01 AM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 401 AM EST TUE JAN 17 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 401 AM EST TUE JAN 17 2012 /301 AM CST TUE JAN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH THIS MORNING. THE BEST CHANCE FOR THUNDERSTORMS AND GUSTY WINDS WILL BE ALONG AND NORTH OF INTERSTATE 64. AFTER THE PASSAGE OF A COLD FRONT...WIND GUSTS WILL CONTINUE TO APPROACH 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TODAY. 40
In the hours before
Local storm report, Jan 17, 9:25 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM TSTM WND DMG 3 NE HOLLAND 38.28N 87.00W
01/17/2012 DUBOIS IN EMERGENCY MNGR
OUTBUILDING BLOWN ON ROAD.
&&
EVENT NUMBER LMK1200024
CMCLocal storm report, Jan 17, 9:26 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM TSTM WND DMG 1 N HUNTINGBURG 38.31N 86.96W
01/17/2012 DUBOIS IN PUBLIC
NUMEROUS TREE LIMBS DOWN.
&&
EVENT NUMBER LMK1200025
CMCSpecial weather statement, Jan 17, 9:27 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EST TUE JAN 17 2012
INZ089-090-KYZ023>025-171600-
BRECKINRIDGE-HANCOCK-HARRISON-MEADE-PERRY-
927 AM CST TUE JAN 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 925 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF ENGLISH TO GRANDVIEW...AND MOVING EAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
PETRI AND ADAIR...
ROBERTA AND MAGNET...
WOLF CREEK AND LILLY DALE...
HARDINGROVE AND CHENAULTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL AND STRONG WIND IS OCCURRING. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3794 8691 3799 8686 3801 8678 3810 8677
3812 8681 3814 8680 3816 8677 3812 8641
3811 8640 3811 8639 3807 8606 3791 8654
3793 8698 3794 8697
TIME...MOT...LOC 1527Z 265DEG 51KT 3814 8657 3799 8695
AMSSpecial weather statement, Jan 17, 9:30 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM CST TUE JAN 17 2012
INZ076>079-092-KYZ031-171600-
CLARK-JEFFERSON-OLDHAM-ORANGE-SCOTT-WASHINGTON-
1030 AM EST TUE JAN 17 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SALEM...AND MOVING EAST AT
55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
NEW PEKIN AND FARABEE...
DAISY HILL AND BLUE RIVER...
NEW LIBERTY AND BUNKER HILL...
BLUE LICK AND HENRYVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8545 3841 8546 3840 8597 3842 8600
3842 8631 3840 8631 3840 8643 3861 8621
3872 8583
TIME...MOT...LOC 1530Z 267DEG 47KT 3851 8610
AMSLocal storm report, Jan 17, 9:33 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FUNNEL CLOUD 1 SE CURBY 38.23N 86.37W
01/17/2012 CRAWFORD IN TRAINED SPOTTER
SPOTTER SEES RAIN WRAPPED FUNNEL.
&&
EVENT NUMBER LMK1200026
CMCLocal storm report, Jan 17, 9:50 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM TSTM WND DMG MADISON 38.76N 85.38W
01/17/2012 JEFFERSON IN PUBLIC
DAMAGE TO BUILDING AT AIRPORT
&&
EVENT NUMBER LMK1200027
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:14 AM CST | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Jan 17, 9:27 AM CST | Tornado Warning | LMK | Hancock | 43 days |
| Jan 17, 9:34 AM CST | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Jan 17, 9:43 AM CST | Severe Thunderstorm Warning | LMK | Meade | 17 min |
| Jan 17, 9:54 AM CST | Tornado Warning | LMK | Jefferson, Oldham | 36 min |
| Jan 17, 9:57 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 18 min |
| Jan 17, 10:00 AM CST | Special Weather Statement | LMK | Jefferson | 30 min |
| Jan 17, 10:02 AM CST | Special Weather Statement | LMK | Trimble | 28 min |
| Jan 17, 10:07 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 23 min |
| Jan 17, 10:11 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 19 min |
| Jan 17, 10:19 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 26 min |
| Jan 17, 10:20 AM CST | Tornado Warning | LMK | Jefferson, Shelby, Spencer | 25 min |
| Jan 17, 10:23 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Spencer | 37 min |
| Jan 17, 10:25 AM CST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 35 min |
| Jan 17, 10:29 AM CST | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 16 min |
| Jan 17, 10:42 AM CST | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 18 min |
| Jan 17, 10:44 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Larue, Meade, Nelson | 31 min |
| Jan 17, 10:52 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Shelby, Spencer and 1 more | 23 min |
| Jan 17, 11:06 AM CST | Special Weather Statement | LMK | Grayson, Larue | 24 min |
| Jan 17, 11:07 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 23 min |
| Jan 17, 11:14 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Scott, Woodford | 31 min |
| Jan 17, 11:16 AM CST | Special Weather Statement | LMK | Logan | 29 min |
| Jan 17, 11:24 AM CST | Severe Thunderstorm Warning | LMK | Grayson, Green, Hardin, Hart, Larue, Nelson and 1 more | 36 min |
| Jan 17, 11:27 AM CST | Tornado Warning | LMK | Grayson, Green, Hardin, Hart, Larue | 33 min |
| Jan 17, 11:28 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 17 min |
| Jan 17, 11:39 AM CST | Special Weather Statement | LMK | Edmonson, Hart | 36 min |
| Jan 17, 11:46 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Warren | 29 min |
| Jan 17, 11:48 AM CST | Special Weather Statement | LMK | Simpson | 27 min |
| Jan 17, 11:50 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Nicholas | 25 min |
| Jan 17, 11:56 AM CST | Tornado Warning | LMK | Warren | 19 min |
| Jan 17, 12:10 PM CST | Special Weather Statement | LMK | Casey, Green, Taylor | 35 min |
| Jan 17, 12:12 PM CST | Special Weather Statement | LMK | Allen, Barren, Metcalfe, Simpson | 33 min |
| Jan 17, 12:14 PM CST | Special Weather Statement | LMK | Madison | 31 min |
| Jan 17, 12:14 PM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 16 min |
| Jan 17, 12:16 PM CST | Special Weather Statement | LMK | Garrard | 44 min |
| Jan 17, 12:20 PM CST | Tornado Warning | LMK | Allen, Simpson | 25 min |
| Jan 17, 12:25 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Madison | 35 min |
| Jan 17, 12:26 PM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 19 min |
| Jan 17, 12:30 PM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Hart, Marion, Taylor | 30 min |
| Jan 17, 12:43 PM CST | Tornado Warning | LMK | Allen, Barren, Monroe | 32 min |
| Jan 17, 12:52 PM CST | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 23 min |
| Jan 17, 12:59 PM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 31 min |
| Jan 17, 1:13 PM CST | Tornado Warning | LMK | Cumberland, Monroe | 13 min |
| Jan 17, 8:29 AM CST | Severe Thunderstorm Warning | LMK | Orange, Washington | 31 min |
| Jan 17, 8:31 AM CST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 44 min |
| Jan 17, 8:54 AM CST | Special Weather Statement | LMK | Orange, Washington | 36 min |
| Jan 17, 9:02 AM CST | Special Weather Statement | LMK | Washington | 28 min |
| Jan 17, 9:24 AM CST | Special Weather Statement | LMK | Jefferson | 36 min |
| Jan 17, 9:27 AM CST | Special Weather Statement | LMK | Perry | 33 min |
| Jan 17, 9:30 AM CST | Special Weather Statement | LMK | Clark, Scott, Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.